Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 14, NWS Topeka, KS

December 10, 201023 counties in Kansas

NWS Topeka, KS issued this wind advisory at Dec 10, 2010, 6:51 PM CST for 23 counties in Kansas. It took effect at Dec 11, 2010, 6:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2010, 6:51 PM CST (00:51 UTC)
In effect from
Dec 11, 2010, 6:00 AM CST
Expired
Dec 12, 2010, 4:00 AM CST
In force
22 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2142 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WWUS73 KTOP 110051
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
651 PM CST FRI DEC 10 2010

...STRONG COLD FRONT MOVES INTO THE AREA SATURDAY...

.AN UPPER LEVEL SYSTEM WILL USHER A COLD FRONT ACROSS KANSAS ON
SATURDAY...BRINGING WITH IT STRONG WINDS AND COLD TEMPERATURES.

KSZ011-012-023-024-026-038>040-054>056-058-059-110900-
/O.NEW.KTOP.WI.Y.0014.101211T1500Z-101212T0800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
651 PM CST FRI DEC 10 2010

...WIND ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 2 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 2 AM CST
SUNDAY. 


* TIMING...THE FRONT WILL MOVE INTO NORTH CENTRAL KANSAS IN THE
  MID MORNING HOURS AND MOVE QUICKLY SOUTHEAST. 

* WINDS...WINDS OF 20 TO 30 MPH WITH GUST NEAR 40 MPH ARE EXPECTED
  WITH THE COLD FRONT...WITH GUSTS NEAR 50 MPH POSSIBLE INTO THE
  AFTERNOON AND EVENING HOURS.

* IMPACTS...BESIDES IMPACTS ON LOOSE OBJECTS AND HIGH PROFILE
  VEHICLES...THE STRONG WINDS WILL MAKE AMBIENT AIR TEMPERATURES
  IN THE 20S FEEL LIKE TEMPERATURES IN THE LOWER TEENS TO UPPER
  SINGLE DIGITS BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ008>010-020>022-034>037-110900-
/O.NEW.KTOP.WI.Y.0014.101211T1200Z-101212T0300Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
651 PM CST FRI DEC 10 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY. 


* TIMING...THE FRONT WILL MOVE INTO NORTH CENTRAL KANSAS AROUND
  SUNRISE AND MOVE QUICKLY SOUTHEAST.

* WINDS...WINDS OF 20 TO 30 MPH WITH GUST NEAR 40 MPH ARE EXPECTED
  WITH THE COLD FRONT...WITH GUSTS NEAR 50 MPH POSSIBLE LATE
  MORNING INTO THE EVENING HOURS.

* IMPACTS...BESIDES IMPACTS ON LOOSE OBJECTS AND HIGH PROFILE
  VEHICLES...THE STRONG WINDS WILL MAKE AMBIENT AIR TEMPERATURES
  IN THE 20S FEEL LIKE TEMPERATURES IN THE LOWER TEENS TO UPPER
  SINGLE DIGITS BY MID AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
5 follow-up statements
631 
WWUS73 KTOP 110859
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
259 AM CST SAT DEC 11 2010

...STRONG COLD FRONT MOVES INTO THE AREA TODAY...

.AN UPPER LEVEL STORM SYSTEM WILL USHER A COLD FRONT ACROSS KANSAS
TODAY...BRINGING WITH IT STRONG WINDS AND COLD TEMPERATURES.

KSZ011-012-023-024-026-038>040-054>056-058-059-112200-
/O.EXT.KTOP.WI.Y.0014.101211T1500Z-101212T1000Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
259 AM CST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CST
SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
CST SUNDAY. 

* TIMING...THE COLD FRONT WILL MOVE INTO NORTH CENTRAL KANSAS THIS
  MORNING AND MOVE QUICKLY SOUTHEAST.

* WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED
  LATER TODAY INTO TONIGHT FOLLOWING THE COLD FRONTAL PASSAGE.

* IMPACTS...BESIDES IMPACTS ON LOOSE OBJECTS AND HIGH PROFILE
  VEHICLES...THE STRONG WINDS WILL MAKE AMBIENT AIR TEMPERATURES
  IN THE 20S FEEL LIKE TEMPERATURES IN THE LOWER TEENS TO UPPER
  SINGLE DIGITS BY LATE AFTERNOON. WIND CHILL READINGS THIS
  EVENING INTO TONIGHT WILL RANGE FROM ZERO TO TEN BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

BLAIR

&&

$$

KSZ008>010-020>022-034>037-112200-
/O.CON.KTOP.WI.Y.0014.101211T1200Z-101212T0300Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
259 AM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM
CST THIS EVENING. 

* TIMING...THE COLD FRONT WILL MOVE INTO NORTH CENTRAL KANSAS THIS
  MORNING AND MOVE QUICKLY SOUTHEAST.

* WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED
  LATER TODAY INTO TONIGHT FOLLOWING THE COLD FRONTAL PASSAGE.

* IMPACTS...BESIDES IMPACTS ON LOOSE OBJECTS AND HIGH PROFILE
  VEHICLES...THE STRONG WINDS WILL MAKE AMBIENT AIR TEMPERATURES
  IN THE 20S FEEL LIKE TEMPERATURES IN THE LOWER TEENS TO UPPER
  SINGLE DIGITS BY MID AFTERNOON. WIND CHILL READINGS THIS EVENING
  INTO TONIGHT WILL RANGE FROM ZERO TO TEN BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

BLAIR
396 
WWUS73 KTOP 112122
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
322 PM CST SAT DEC 11 2010

...COLD WINDS CONTINUE...

.STRONG NORTHWEST WINDS WILL PERSIST THIS EVENING AS A POTENT
STORM SYSTEM PASSES NEAR THE AREA. ARCTIC AIR TAPPED BY THIS
SYSTEM WILL CREATE COLD CONDITIONS AS WELL. 

KSZ011-012-023-024-026-038>040-054>056-058-059-120600-
/O.CON.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
322 PM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* TIMING...STRONG WINDS WILL CONTINUE TONIGHT...BUT WILL SLOWLY
  WEAKEN LATE TONIGHT.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
  NEAR 50 MPH.

* IMPACTS...HIGH PROFILE VEHICLES...IN PARTICULAR...WILL BE
  DIFFICULT TO CONTROL. ANY LIGHT SNOW WILL COMBINE WITH THE WIND
  TO REDUCE VISIBILITIES. ALSO...WIND CHILL VALUES WILL FALL TO
  VALUES OF 8 TO 18 DEGREES BELOW ZERO...WITH THE COLDER VALUES
  OCCURRING NEAR THE NEBRASKA BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING VISIBILITIES IN
AREAS OF SNOWFALL.

&&

$$

KSZ008>010-020>022-034>037-120300-
/O.CON.KTOP.WI.Y.0014.000000T0000Z-101212T0300Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
322 PM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE INTO THE EVENING...BUT WILL
  WEAKEN SOMEWHAT LATE THIS EVENING. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
  NEAR 50 MPH.

* IMPACTS...HIGH PROFILE VEHICLES...IN PARTICULAR...WILL BE
  DIFFICULT TO CONTROL. ANY LIGHT SNOW WILL COMBINE WITH THE WIND
  TO REDUCE VISIBILITIES. ALSO...WIND CHILL VALUES WILL FALL TO
  VALUES OF 5 TO 15 DEGREES BELOW ZERO...WITH THE COLDER VALUES
  OCCURRING NEAR THE NEBRASKA BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING VISIBILITIES IN
AREAS OF SNOWFALL. 

&&

$$
886 
WWUS73 KTOP 120232
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CST SAT DEC 11 2010

...COLD WINDS CONTINUE...

.STRONG NORTHWEST WINDS WILL PERSIST THIS EVENING AS A POTENT
STORM SYSTEM PASSES NEAR THE AREA. ARCTIC AIR TAPPED BY THIS
SYSTEM WILL CREATE COLD CONDITIONS AS WELL.

KSZ008>010-020>022-034>037-120600-
/O.EXT.KTOP.WI.Y.0014.000000T0000Z-101212T0600Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
831 PM CST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...STRONG WINDS WILL CONTINUE INTO THE EVENING...BUT 
  WILL SLOWLY BEGIN TO WEAKEN AFTER MIDNIGHT. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  AS HIGH AS 50 MPH. 

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE VEHICLES DIFFICULT TO
  CONTROL...BREAK SMALL BRANCHES...AND CAUSE UNSECURED ITEMS TO
  BLOW AROUND AT WILL. ALSO...WIND CHILL VALUES WILL FALL TO 5 TO
  18 DEGREES BELOW ZERO...WITH THE COLDEST VALUES OCCURRING NEAR
  THE NEBRASKA BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING
VISIBILITIES IN AREAS OF SNOWFALL.

&&

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-121000-
/O.CON.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
831 PM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* TIMING...STRONG WINDS WILL CONTINUE TONIGHT...BUT WILL SLOWLY
  WEAKEN JUST BEFORE SUNRISE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  50 MPH OR HIGHER POSSIBLE.

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE VEHICLES DIFFICULT TO
  CONTROL...BREAK SMALL BRANCHES...AND CAUSE UNSECURED ITEMS TO
  BLOW AROUND AT WILL. LIGHT SNOW THIS EVENING WILL COMBINE WITH
  THE STRONG WINDS TO REDUCE VISIBILITIES AT TIMES. ALSO...WIND
  CHILL VALUES WILL FALL TO 5 TO 18 DEGREES BELOW ZERO...WITH THE
  COLDEST VALUES OCCURRING NEAR THE NEBRASKA BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING
VISIBILITIES IN AREAS OF SNOWFALL.

&&

$$
289 
WWUS73 KTOP 120553
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1152 PM CST SAT DEC 11 2010

...COLD WINDS CONTINUE...

.STRONG NORTHWEST WINDS WILL PERSIST THIS EVENING AS A POTENT
STORM SYSTEM PASSES NEAR THE AREA. ARCTIC AIR TAPPED BY THIS
SYSTEM WILL CREATE COLD CONDITIONS AS WELL.

KSZ008>010-020>022-034>037-121000-
/O.EXT.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
1152 PM CST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST SUNDAY. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  AS HIGH AS 50 MPH. 

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE VEHICLES DIFFICULT 
  TO CONTROL...BREAK SMALL BRANCHES...AND CAUSE UNSECURED ITEMS 
  TO BLOW AROUND AT WILL. ALSO...WIND CHILL VALUES WILL FALL TO 
  5 TO 18 DEGREES BELOW ZERO...WITH THE COLDEST VALUES OCCURRING 
  NEAR THE NEBRASKA BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING
VISIBILITIES IN AREAS OF SNOWFALL.

&&

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-121000-
/O.CON.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
1152 PM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* TIMING...STRONG WINDS WILL CONTINUE TONIGHT...BUT WILL SLOWLY 
  WEAKEN JUST BEFORE SUNRISE. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  TO 50 MPH OR HIGHER POSSIBLE. 

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE VEHICLES DIFFICULT 
  TO CONTROL...BREAK SMALL BRANCHES...AND CAUSE UNSECURED ITEMS 
  TO BLOW AROUND AT WILL. LIGHT SNOW THIS EVENING WILL COMBINE 
  WITH THE STRONG WINDS TO REDUCE VISIBILITIES AT TIMES. ALSO...
  WIND CHILL VALUES WILL FALL TO 5 TO 18 DEGREES BELOW ZERO...
  WITH THE COLDEST VALUES OCCURRING NEAR THE NEBRASKA BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING
VISIBILITIES IN AREAS OF SNOWFALL.

&&

$$
800 
WWUS73 KTOP 121028
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
428 AM CST SUN DEC 12 2010

...BREEZY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DECREASE
TODAY... 

KSZ008>012-020>024-026-034>040-054>056-058-059-121130-
/O.EXP.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
428 AM CST SUN DEC 12 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 20 TO
30 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE THIS MORNING...BUT
WILL GRADUALLY DECREASE AS THE DAY PROGRESSES. THEREFORE THE WIND
ADVISORY HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 10, 5:21 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Dec 10, 5:21 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
521 PM CST FRI DEC 10 2010

...UPDATE TO AVIATION...

.DISCUSSION...

SHORT TERM (THROUGH SATURDAY)...

MAIN FORECAST IMPACT CONTINUES TO BE FOCUSED ON WEEKEND SYSTEM THAT
WILL BRING LIGHT PRECIPITATION TO SOME AREAS AND MUCH COLDER
CONDITIONS.

TONIGHT AND SATURDAY...MODELS IN FAIRLY GOOD AGREEMENT ON EVOLUTION
OF H5 SHRTWV AND PASSAGE OF SURFACE COLD FRONT SATURDAY MORNING.  MODELS
CONTINUE TO SHOW BEST LARGE SCALE FORCING AHEAD OF THE COLD
FRONT...SO EXPECT BEST PRECIP CHANCES TO OCCUR SATURDAY MORNING WHEN
THE FRONT PASSES THROUGH THE CWA.  BIGGEST QUESTION WILL BE
PRECIPITATION TYPE AND WHEN IT WILL ONSET.  PRECIP SHOULD BEGIN AS
RAIN INITIALLY AFTER MIDNIGHT WITH ONLY SLIGHT CHANCE TO CHANCE
WORDING IN MOST LOCATIONS.  ATTM...SURFACE TEMPERATURES ARE EXPECTED
TO FALL TO NEAR FREEZING JUST AFTER SUNRISE IN THE NORTHWEST
COUNTIES...AND MID MORNING FOR THE REST OF THE AREA.  PLACED THE
BEST CHANCES FOR LIGHT SNOW ACROSS THE CWA DURING THE MORNING HOURS
WITH THE BEST CHANCES LOOKING TO OCCUR OVER THE NORTHEAST COUNTIES
AND EAST CENTRAL COUNTIES.  LINGERING LIFT IN THE LOWER LEVELS MAY
BRING SOME ISOLATED SNOW SHOWERS TO THE AREA SATURDAY AFTERNOON.
LEFT ACCUMULATIONS SIMILAR TO PREVIOUS FORECAST WITH ONLY A DUSTING
AT BEST OVER THE NORTHEAST COUNTIES.  BIGGEST PRECIP LIMITATION WILL
BE LOW LEVEL MOISTURE.  LIKELY ANY FALLING PRECIP WILL HAVE TO
SATURATE LOWER LEVELS BEFORE IT FINALLY REACHES THE GROUND.
OTHERWISE...PRESSURE GRADIENT EXPECTED TO TIGHTEN DURING THE
OVERNIGHT HOURS AS THE FRONT APPROACHES AND AFTER FRONTAL PASSAGE AS
DEEP ARCTIC AIR MOVES INTO THE CWA.  TEMPERATURES ARE EXPECTED TO
DROP THROUGHOUT THE DAY ON SATURDAY...WITH HIGH TEMPERATURES FOR THE
DAY LIKELY REACHED BEFORE SUNRISE.  MODELS VARY SLIGHTLY ON HOW COLD
THE AIR WILL BE TO MOVE INTO THE REGION WITH GFS THE COLDEST.  GFS
850MB TEMPS ARE AROUND -16C BY 21Z OVER THE NORTHWEST COUNTIES WHILE
THE NAM IS ONLY AROUND -14.  EITHER WAY...HIGHS SATURDAY AFTERNOON
WILL STRUGGLE TO MAKE IT OUT OF THE 20'S...AND WITH STRONG GUSTS TO
NEAR 30 MPH...WIND CHILLS WILL MAKE CONDITIONS FEEL MORE LIKE
TEMPERATURES IN THE SINGLE DIGITS AND TEENS.

BYRNE

LONG TERM FORECAST (SATURDAY NIGHT THROUGH FRIDAY)...

SATURDAY NIGHT AND SUNDAY...THE COLD ARCTIC AIRMASS WILL ADVECT
SOUTHWARD ACROSS THE CENTRAL AND SOUTHERN PLAINS. OVERNIGHT LOWS
WILL DROP TO AROUND 10 DEGREES ACROSS MUCH THE AREA WITH SINGLE
DIGITS EXPECTED ALONG THE NE BORDER. NORTHWEST WIND OF 15 TO 25 MPH
WITH GUSTS TO 30 MPH COMBINED WITH THE COLD TEMPERATURES WILL CAUSE
WIND CHILD INDICES TO DROP TO THE -1 TO -10 DEGREE RANGE. THE
NORTHEAST COUNTIES MAY APPROACH WIND CHILL ADVISORY CRITERIA FOR A
FEW HOURS EARLY SUNDAY MORNING AS WIND CHILL INDICES DROP TO AROUND
-12 DEG F ACROSS BROWN COUNTY JUST AFTER SUNRISE ON SUNDAY. HIGHS ON
SUNDAY WILL STRUGGLE TO WARM IN TO THE MID 20S. THE NORTHEAST
COUNTIES MAY ONLY REACH 20 DEGREES. NORTHWEST WINDS OF 15 TO 25 MPH
WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON HOURS. WIND CHILL
INDICES THROUGH THE SUNDAY WILL BE IN THE SINGLE DIGITS...EVEN
THOUGH SKIES WILL BE MOSTLY SUNNY.

MONDAY THROUGH WEDNESDAY...HIGH TEMPERATURES WILL SLOWLY MODERATE
INTO THE MID TO UPPER 20S ON MONDAY...MID TO UPPER 30S ON TUESDAY
AND THE UPPER 30S TO LOWER 40S ON WEDNESDAY AS THE SFC RIDGE AXIS
PUSHES EAST INTO THE EASTERN CONUS...AND THE NORTHWEST FLOW ALOFT
BECOMES MORE ZONAL. INCREASING WAA MAY PROVIDE ENOUGH LIFT FOR SOME
SCATTERED FLURRIES ON WEDNESDAY ACROSS THE NORTHEAST COUNTIES.
HOWEVER...THE LOW-LEVEL LOOK TOO DRY FOR ANY MEASURABLE SNOW FALL.

WEDNESDAY NIGHT THROUGH FRIDAY...AN H5 TROUGH WILL MOVE EAST ACROSS
THE NORTHERN PLAINS AND CAUSE A COLD FRONT TO MOVE SOUTHWARD ACROSS
THE CWA. THE AIRMASS BEHIND THIS FRONT WILL NOT BE TOO COOL WITH
HIGHS ON THURSDAY REACHING THE MID TO UPPER 30S. THE EC AMPLIFIES AN
UPPER LEVEL TROUGH ACROSS THE SOUTHWESTERN US AND MOVES IT EAST INTO
THE SOUTHERN PLAINS FRIDAY MORNING. MOST OF THE MOISTURE RETURN WILL
REMAIN WELL SOUTHEAST OF THE CWA. THERE MAY BE ENOUGH ASCENT AHEAD
OF THE H5 TROUGH FOR SOME LIGHT RAIN OR LIGHT SNOW
SHOWERS...DEPENDING OF VERTICAL TEMPERATURES PROFILES...THURSDAY
NIGHT AND FRIDAY. THE GFS IS NOT AS PROGRESSIVE WITH THE 5H TROUGH
AS THE EC...AND MOVES THE TROUGH EAST ACROSS THE PLAINS LATE FRIDAY.

GARGAN

&&

.AVIATION...

INCOMING FRONT STILL ON TRACK TO IMPACT TAF SITES AROUND 12Z.
WINDS SLOWLY INCREASE THROUGH THE PERIOD FROM THE NORTHWEST AND
EXPECT WINDS NEAR 30G40 BY LATE AFTERNOON. CLOUDS EXPECTED TO
REMAIN VFR WITH A DECK AROUND 3500FT AGL. 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 10, 2:38 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
238 PM CST FRI DEC 10 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-112045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
238 PM CST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A POWERFUL COLD FRONT WILL MOVE INTO NORTH CENTRAL AND NORTHEAST
KANSAS LATE TONIGHT. LIGHT RAIN SHOWERS MAY MIX WITH LIGHT SNOW
ACROSS FAR NORTHERN KANSAS BY SUNRISE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THIS COLD FRONT WILL CROSS THE REMAINDER OF THE AREA BY NOON ON
SATURDAY WITH A CHANCE FOR LIGHT RAIN SHOWERS...EVENTUALLY
CHANGING TO LIGHT SNOW AS THE MORNING PROGRESSES. STRONG
NORTHWEST WINDS WILL GUST TO 30 TO 40 MPH THROUGHOUT THE DAY ON
SATURDAY. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED...BUT THE
COMBINATION OF LIGHT PRECIPITATION AND RAPIDLY COOLING
TEMPERATURES MAY CAUSE SOME SLICK SPOTS TO DEVELOP ON AREA
ROADWAYS.

CONTINUED STRONG WINDS AND FALLING TEMPERATURES SATURDAY NIGHT
WILL CAUSE WIND CHILL VALUES TO FALL INTO THE -2 TO -12 RANGE BY
EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:19 PM CSTWind Chill AdvisoryTOPBrown, Jackson, Jefferson, Marshall, Nemaha, Washington18 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.